Nebraska, 2006Tornadoes in Nebraska, April 15, 2006
April 15, 2006 · NWS OAX · 2 events in 2 counties and zones
2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.0 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 15, 11:56 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 15, 11:56 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1256 PM CDT SAT APR 15 2006
.DISCUSSION...
FORECAST CONCERNS WILL FOCUS ON SEVERE WEATHER THIS AFTERNOON AND
TONIGHT.
THE SET UP FOR SEVERE WEATHER THIS AFTERNOON INCLUDES THE APPROACH
OF A NEGATIVELY TILTED MID LEVEL LOW PRES OVR EASTERN CO.
OVERNIGHT...THERE WAS QUITE A BIT OF LIGHTNING WITH THIS SYSTEM
AND ARE STARTING TO SEE AND INCREASE IN LIGHTNING ACTIVITY ACRS NE
CO AND WRN NEB INTO SW SD. OVER THE LAST HOUR...THE STORMS IN SRN
SD HAVE BEEN STRENGTHEN ING. THE ELEVATED SHOWERS AND
THUNDERSTORMS HAVE BEEN WITH THE THETA-E ADVECTION AND DEEPER
MOISTURE CONVERGENCE LIFTING NORTHEAST ACRS THE FCST AREA. 12Z
OAX SOUNDING WAS ON THE DRY SIDE WITH LESS THAN A HALF OF AN INCH
PRECIPITABLE WATER. TOP HAD OVER AN INCH OF PW WITH HIGHER RH IN
THE 800 TO 850MB LYR. WILL DO AN 18Z SOUNDING TODAY.
PER THE LATEST SUBJECTIVE SFC ANALYSIS...THE CENTER OF SFC LOW
PRES WAS OVR SW NEB...SLIGHTLY FASTER THAN THE NAM FCST POSITION
AND SFC DEWPOINTS WERE A FEW DEGREES OVERDONE. SFC LOW DEEPENING
WILL CONTINUE TO TAKE PLACE THIS AFTERNOON AS SFC LOW PRES MOVES
INTO NCNTRL NEB BY 00Z.
THERE APPEARS TO BE A CAP IN PLACE THRU 21Z AND IS ERODED BY 00Z.
THEREFORE...EXPECT CONVECTIVE DEVELOPMENT LATE THIS AFTERNOON AND
TO CONTINUE THIS EVENING WITH WRAP-AROUND SHOWERS LATER TONIGHT
AND SUNDAY FOR THE CWA. THE DYMANICS WILL BE MOVING IN THIS
AFTERNOON WITH THE MID LEVEL LOW AND THE STRONG 100KT JET. THE
LIFT ENHANCES BY 00Z AND SPREADS INTO IA BY 03Z. THE INSTABILITY
IS INCREASING OVR CNTRL KS AND NW MO. ELEVATED STORMS MAY DEVELOP
WITH THE DYNAMICS DURING THE AFTERNOON FARTHER N...AND WILL LOOK
FOR THE DRYLINE DEVELOPMENT TO GET GOING OVR CNTRL KS AND SCNTRL
NEB BY MID AFTERNOON AND CONTINUE TO DEVELOP INTO ERN NEB LATE
THIS AFTERNOON. WILL CONTINUE TO MONITOR MESOSCALE FEATURES WITH
INCREASED BACKING LOW LEVEL FLOW...MIXING AND TEMPS HEATING UP.
SEVERE WEATHER LIKELY WITH COMBINATION OF INSTABILITY AND SHEAR.
SPC CONTINUES TO HAVE A MODERATE RISK FROM AROUND OLU TO TQE AND
RDK SOUTHWARD INTO NE KS AND NW MO. LARGE HAIL AND WINDS MORE
LIKELY WITH THE ELEVATED STORMS...AND THE TOR THREAT WOULD BE
GREATER WITH THE GREATER INSTABILITY LATER THIS AFT OVER SE
NEB...WHERE THE LCLS WILL BE LOWER AND THE DRYLINE PUSH. BULK
SHEAR VECTOR MAGNITUDES OF 75KTS IMPRESSIVE BY 4PM OVR ERN NEB AND
INSTABILITY INCREASING. HAD A CONFERENCE CALL WITH EM/S AND THE
MEDIA TO DISCUSS SEVERE WEATHER LOCATIONS AND TIMING. WOULD
EXPECT THE TOR THREAT TO DECREASE BY 8 OR 9 PM WITH BETTER
INSTABILITY SHIFTING SE INTO NW MO AND 0-6BULK SHEAR VECTORS EAST
OF THE AREA.
WINDY CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. WILL
CONTINUE WIND ADVISORY THROUGH AT LEAST 6PM.
THE SFC LOW HEADS INTO IA LATER TONIGHT AND IL SUNDAY. LOOK FOR
BREEZY AND COOLER CONDITIONS WITH SCATTERED SHOWERS. THE NAM IS
HINTING AS SOME WAA SHOWERS MON. LEFT DRY FOR NOW. HIGHS SUN IN
THE 60S AND 70S AND IN THE 70S MONDAY. THE NEXT STORM SYSTEM WILL
BE APPROACHING TUES WITH AGAIN THE CHANCE FOR THUNDERSTORMS AND
SEVERE WEATHER. HAVE AN INCREASING CHC OF PRECIP DURING THE DAY
WITH HIGHS IN THE 60S AND 70S.
LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. A VIGOROUS MID LEVEL
LOW IS PROGGED TO BE A LITTLE SLOWER...SOMEWHERE OVR WRN SD...WITH
THE SFC COLD FRONT NEAR THE MISSOURI RIVER. THUNDERSTORMS WILL BE
ONGOING OVER PARTS OF THE AREA WITH SEVERE STORMS POSSIBLE. THERE
ARE STILL SOME DIFFERENCE AS TO HOW FAR NORTH THE MID LEVEL LOW
WILL LIFT WED AND THU...WITH THE LATEST GFS FARTHER N THAN
FRIDAY/S RUN...YET STILL MUCH FARTHER S THAN THE ECMWF. IT APPEARS
THAT WILL BE FAR ENOUGH NORTH TO REMOVE POPS WITH WRAP-AROUND
PRECIP EXCEPT IN FOR NRN COUNTIES WED AND WED NIGHT AND TAKE OUT
ALTOGETHER THU. WILL LEAVE FRI AND SAT DRY.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR NEZ011-NEZ012-
NEZ015-NEZ016-NEZ017-NEZ018-NEZ030-NEZ031-NEZ032-NEZ033-
NEZ034-NEZ042-NEZ043-NEZ044-NEZ045-NEZ050-NEZ051-NEZ052-
NEZ053-NEZ065-NEZ066-NEZ067-NEZ068.
IA...WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR IAZ043-IAZ055-
IAZ056-IAZ069-IAZ079-IAZ080-IAZ090-IAZ091.
&&
ZAPOTOCNYHazardous weather outlook, Apr 15, 10:35 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1135 AM CDT SAT APR 15 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-160645-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1135 AM CDT SAT APR 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING OVER MUCH
OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SEVERE THUNDERSTORMS WILL
LIKELY DEVELOP BETWEEN 4 AND 5 PM FROM AROUND OR JUST NORTHEAST OF
A COLUMBUS TO BEATRICE LINE. THE ACTIVITY IS EXPECTED TO TRACK
FAIRLY QUICKLY NORTHEAST...SPREADING ACROSS NORTHEAST NEBRASKA BY
7 PM OR SO AND THEN INTO SOUTHWEST IOWA.
SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND TORNADOES ARE
ESPECIALLY POSSIBLE ON THE SOUTHERN END OF THIS AREA OF EXPECTED
DEVELOPMENT. STORMS ON THE NORTHERN END WILL LIKELY BE MORE IN
CLUSTERS AND INITIALLY BE LARGE HAIL PRODUCERS BUT AN ISOLATED
TORNADO ALSO REMAINS POSSIBLE. THE SEVERE THREAT WILL TURN MORE
TOWARD HIGH WINDS AND LARGE HAIL BY MID EVENING ALTHOUGH AN
ISOLATED TORNADO THREAT CONTINUES.
MODERATE INSTABILITY AND HIGH SHEAR VALUES WILL BE PRESENT OVER
MUCH OF THE OUTLOOK AREA BY LATE AFTERNOON. WHEN COMBINED WITH A
WARM FRONT FORECAST TO PUSH INTO SOUTHEAST NEBRASKA...AND A DRY
LINE MOVING IN FROM NORTH CENTRAL KANSAS...THE NECESSARY
INGREDIENTS FOR SUPERCELLS WILL BE PRESENT.
THE SEVERE THREAT SHOULD DIMINISH OR SHIFT EAST OF THE AREA LATE THIS
EVENING.
EVEN ABSENT THUNDERSTORMS...STRONG SOUTHEAST WINDS OF 25 TO 35 MPH
WITH GUSTS OVER 40 MPH CAN BE EXPECTED THIS AFTERNOON...ESPECIALLY
ALONG AND NORTH OF A LINE FROM ALBION TO NEBRASKA CITY TO CLARINDA IOWA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE AGAIN POSSIBLE ON TUESDAY...WITH SOME STORMS
POSSIBLY SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL WILL BE REQUIRED THIS AFTERNOON AND
EVENING ACROSS MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA.
CHERMOK
In the hours before
Special weather statement, Apr 15, 12:25 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
125 PM CDT SAT APR 15 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-152100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
125 PM CDT SAT APR 15 2006
...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...
MORNING UPPER AIR DATA/SATELLITE TRENDS SHOWED AN ELEVATED MOIST
LAYER DRIVING CONVECTION WHICH HAD INCREASED IN INTENSITY EAST
THROUGH NORTH OF THE FORECAST AREA. BEHIND THE CONVECTION...BREAKS
IN THE CLOUD COVER WILL BE ENOUGH TO WARRANT MIXING PROMOTING BOTH
AN INCREASE IN TEMPERATURES AND SURFACE WINDS. A WIND ADVISORY HAS
BEEN ISSUED FOR ALL BUT FAR SE NEBRASKA. A SECOND BAND OF ELEVATED
RETURNS/MID CLOUDS FROM O NEILL TO OMAHA COULD STRENGTHEN THROUGH
300 PM AND PRODUCE ISOLATED HAIL PRODUCING STORMS FROM FAR NE
NEBRASKA INTO W CENTRAL IA.
HOWEVER...MAIN CONVECTION IN EASTERN NEBRASKA STILL EXPECTED TO
DEVELOP BY 4 OR 5 PM FROM AROUND COLUMBUS SE THROUGH BEATRICE OR
PERHAPS A BIT NORTHEAST OF THERE.
12Z MODEL DATA INDICATED THAT MIXED LAYER SURFACE DEWPOINTS OF UPPER
50S TO JUST ABOVE 60 DEGREES WILL BE OVER MUCH OF THE FORECAST AREA
BY 7 PM. THIS WILL PRODUCE MODERATE INSTABILITY WITH ML CAPES OF
1500 TO 2000 J/KG. SURFACE DRYLINE STILL LIKELY TO PUNCH TOWARD
BEATRICE BY 6 OR 7 PM WITH HIGH SHEAR VALUES PRESENT FROM THERE
NORTHEASTWARD.
CHERMOK
Special weather statement, Apr 15, 1:45 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT SAT APR 15 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-152200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
245 PM CDT SAT APR 15 2006
...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...
THUNDERSTORM DEVELOPMENT NOTED IN CENTRAL NEBRASKA SOUTH OF ORD AT
230 PM WITH CONVERGENT AREA/CUMULUS CLOUDS EXTENDING SOUTHEAST
TOWARD MANHATTAN KANSAS. INITIAL CELLS IN CENTRAL NEBRASKA SHOULD
TRACK MORE NORTH AND REMAIN JUST WEST OF THE AREA. HOWEVER...THE
AREA FROM CENTRAL NEBRASKA INTO NORTHEAST KANSAS COULD BECOME MAIN
AXIS OF SEVERE WEATHER INITIALLY IN EASTERN NEBRASKA. THIS WOULD
MOST LIKELY EXTEND FROM AROUND ALBION THROUGH COLUMBUS TOWARD
BEATRICE BY 400 OR 500 PM.
CHERMOK
Special weather statement, Apr 15, 2:55 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
355 PM CDT SAT APR 15 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-152230-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
355 PM CDT SAT APR 15 2006
...WARNING DECISION UPDATE FOR EASTERN NEBRASKA...
THUNDERSTORM CELLS HAVE DEVELOPED ALONG A LINE FROM AROUND CEDAR
RAPIDS THROUGH YORK TO FAIRBURY AND WILL RAPIDLY BECOME SEVERE.
THESE STORMS ARE DEVELOPING ALONG THE LEADING EDGE OF THE
DRYLINE...ILLUSTRATED BY THE UPPER 20S DEWPOINTS AT KEARNEY AND THE
MID 50S DEWPOINT AT HEBRON...BEATRICE...AND COLUMBUS.
SURFACE BASED CAPE OF 1000 TO 2000 J/KG WERE NOTED ON THE SPC
GRAPHICS AT 20Z FROM COLUMBUS THROUGH BEATRICE WITH WEAKENING
INHIBITION. FARTHER EAST...NEAR FALLS CITY...THE INHIBITION REMAINS
INTACT. ZERO TO SIX KM VERTICAL SHEAR OF 50 TO 60KTS IS ALSO NOSING
INTO THIS REGION PER THE 20Z SPC HOURLY MESOSCALE ANALYSIS. LARGE
HAIL AND DAMAGING WINDS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE
WITH THIS LINE OF THUNDERSTORMS. THE INHIBITION WILL WEAKEN FARTHER
EAST TOWARD NORFOLK...LINCOLN AND FALLS CITY THROUGH THE 6 PM WITH
CONTINUED STORM DEVELOPMENT ANTICIPATED.
ZAPOTOCNY
Local storm report, Apr 15, 3:10 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 5 S FRIEND 40.58N 97.28W
04/15/2006 E0.88 INCH SALINE NE EMERGENCY MNGR
&&
SKLocal storm report, Apr 15, 3:30 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
430 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL UTICA 40.90N 97.35W
04/15/2006 M0.75 INCH SEWARD NE TRAINED SPOTTER
WINDS OF 55 MILES AN HOUR
&&
DEWALDTornado, Gage
- When
- April 15, 3:33 PM CST to 4:15 PM CST
- Where
- Gage County, 6 mi W of Wymore
- Rating
- F2
- Path length
- 29 mi
- Path width
- 880 yd
- Property damage
- $4.5 million
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.133, -96.783
This tornado formed about 6 miles west of Wymore at 433 pm CDT (1533 CST), tracked northeast to around 4 miles east of Beatrice where it caused f2 damage, then tracked just south of Adams and crossed into Johnson county 2 miles southeast of Adams around 515 pm CDT. In Johnson county the tornado tracked another 5 miles before dissipating or lifting 3 miles north of Sterling. This tornado formed from a supercell which then became rain-wrapped and took on a heavy rain (hp) supercell characteristics.In Gage county, the average width of the damage path of the tornado was around 150 yards, but it did reach around 1/2 mile in a 3 mile stretch from 4 miles east of Beatrice to 6 miles east northeast of Beatrice. The total path length in Gage and Johnson counties was 34 miles. Seventy-three homes were affected by the tornado, one house was basically destroyed and two others received major damage. One farmstead had 10 trees uprooted. The tornado also destroyed two large chicken houses that when full could house up to 86,000 broilers. In Gage county the damage was estimated at $4.5 million.
Tornado, Johnson
- When
- April 15, 4:15 PM CST to 4:25 PM CST
- Where
- Johnson County, 4 mi SW of Sterling
- Rating
- F1
- Path length
- 5 mi
- Path width
- 200 yd
- Property damage
- $500,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.433, -96.417
This tornado formed about 6 miles west of Wymore at 433 pm CDT (1533 CST), tracked northeast to around 4 miles east of Beatrice where it caused f2 damage, then tracked just south of Adams and crossed into Johnson county 2 miles southeast of Adams, or 4 miles southwest of Sterling, around 515 pm CDT. In Johnson county the tornado tracked another 5 miles before dissipating or lifting 3 miles north of Sterling. This tornado formed from a supercell which then became rain-wrapped taking on a heavy rain (hp) supercell characteristics.In Johnson county the average damage path width was around 150 yards. The tornado caused f1 damage 2 miles northwest of Sterling where some roof and tree damage was noted. In all 6 houses received damage in Johnson county from the tornado and several outbuildings were destroyed. The storm also knocked power lines down which resulted in loss of power for some customers for up to 8 hours.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, April 15, 20061 death · 1 event
- Tornadoes in Missouri, April 15, 2006$75,000 · F2 · 2 events
- Tornadoes and Hail in Kansas, April 15, 2006$275,000 · F1 · 25 events
- High Wind in Iowa, April 15, 2006$1.1 million · 52 kt wind · 19 events
- Wildfire and High Wind in Texas, April 15, 20063 injured · $250,000 · 52 kt wind · 4 events
- Tornado and Hail in Iowa, April 15, 2006$211,000 · F0 · 16 events
- Damaging Winds in Iowa, April 15, 2006$300,000 · 83 kt wind · 2 events
- Tornado in Nebraska, April 15, 2006$75,000 · F1 · 1 event
- Wildfire in Texas, April 15 to 16, 2006$180,000 · 1 event
- High Wind in Kansas, April 15, 2006$122,000 · 58 kt wind · 9 events
- Tornadoes and Hail in Kansas, April 15, 2006$75,000 · F0 · 18 events
- Hail in Missouri, April 15, 2006$100,000 · 2 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501018, 5501019.